Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 140, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Nov 28, 2003, 1:13 PM EST for Bulloch County, Screven County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2003, 1:13 PM EST (18:13 UTC)
- Expired
- Nov 28, 2003, 2:00 PM EST
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bulloch County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 281813
SVRCHS
GAC031-251-281900-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
113 PM EST FRI NOV 28 2003
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 200 PM EST
* AT 113 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS CAPABLE OF PRODUCING
WIND GUSTS IN EXCESS OF 60 MPH ALONG A LINE EXTENDING FROM SYLVANIA
TO 8 MILES SOUTHWEST OF REGISTER...OR ALONG A LINE EXTENDING FROM
SYLVANIA TO 8 MILE SOUTHEAST OF METTER...MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
SYLVANIA...
ALTMAN...
REGISTER AND DOVER...
STATESBORO...
GEORGIA SOUTHERN...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3280 8162 3229 8194 3233 8163 3266 8145
3283 8143
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 10:27 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 28, 10:27 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 AM EST FRI NOV 28 2003
CORRECTED WIND ADVISORY FOR LAKE MOULTRIE ZONE CODE
.PUBLIC...COLD FRONT MOVING INTO EXTREME WRN SOUTH CAROLINA AND
ACROSS NRN GEORGIA. MOST OF THE PRECIP HAS BEEN CONCENTRATED
GENERALLY ALONG AND JUST AHEAD OF THE FRONT. INSTABILITY LOOKS
RATHER LIMITED SO EXPECT JUST SHOWERS IN THE FORCAST TO BE
SUFFICIENT AS THE FRONT MOVES THROUGH THE AREA THIS AFTN. MODELS
INDICATE FRONT SHOULD BE ALONG THE GA COAST EARLY THIS AFTN THEN
PUSH QUICKLY INTO THE WATERS TOWARDS EVENING. BASED ON WINDS
UPSTREAM AND 20 KT ALREADY JUST OFF THE SFC...PLAN TO INCREASE WINDS
TO THE BREEZY CATEGORY WITH 15 TO 25 MPH OVER THE ZONES AND GO WITH
A LAKE WIND ADVISORY FOR LAKE MOULTRIE WITH WINDS OF 20 KT. NO
CHANGES TO TEMP OR POP EXPECTED.
&&
.MARINE...STRONG CDFNT IS ON TARGET TO CROSS THE COASTAL WTRS THIS
AFTN. IMPRESSIVE CAA WL OVERSPREAD THE AREA BEHIND THE FNT WITH THE
STRONGEST THERMAL PACKING HOLDING OFF UNTIL AFT SUNSET. WTR TEMPS
ARE HOLDING IN THE UPR 60S TO LWR 70S THROUGHOUT THE MARINE AREA
EXCEPT MID 60S RIGHT ALONG THE IMMEDIATE COAST. GIVEN THE LVL OF CAA
AND MIXING THAT IS XPCTD TO OCCUR BELIEVE 30-35 KT WNDS APPEAR
LIKELY OVR THE COASTAL WTRS WITH A SOLID 35 KT OVR THE GA OFFSHORE
WATERS. MARINE OBSERVATIONS OUT OF THE WRN GULF HAVE BEEN SHOWING
SOLID GALES FOR MOST OF THE MRNG BEHIND THE FNT WHERE SIMILAR WTR
TEMPS ARE BEING OBSERVED. WL GO AHEAD AND RAISE A GALE WRNG FOR ALL
BUT THE CHARLESTON HARBOR WITH THIS PK. THANKS ILM FOR THE COORD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...GALE WARNING AMZ354-374.
SC...GALE WARNING AMZ350-352.
SMALL CRAFT ADVISORY AMZ330.
WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
&&Hazardous weather outlook, Nov 28, 10:35 AM EST, 2 hours 38 minutes before
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-281800- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1035 AM EST FRI NOV 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...GALE WARNING COASTAL WATERS... ...WIND ADVISORY FOR LAKE MOULTRIE... .DAY ONE...TODAY AND TONIGHT. .LAKE WINDS...WINDS WILL BECOME WEST 20 TO 25 KT ON LAKE MOULTRIE THIS AFTERNOON AS A COLD FRONT CROSSES THE AREA. A WIND ADVISORY IS THEREFORE IN EFFECT THROUGH TONIGHT. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .MARINE...GALE FORCE WINDS ARE EXPECTED TO DEVELOP ACROSS THE COASTAL WATERS TONIGHT AS A STRONG COLD FRONT PUSHES OFF THE COAST LATE THIS AFTERNOON. A GALE WARNING IS THEREFORE IN EFFECT FOR THE COASTAL WATERS OF SOUTH COASTAL SOUTH CAROLINA AND PORTIONS OF SOUTHEAST GEORGIE. REFER TO THE LATEST MARINE WEATHER STATEMENT AND COASTAL MARINE FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .FREEZING TEMPERATURES...LIGHT WINDS AND CLEAR SKIES ON SATURDAY NIGHT WILL HELP TEMPERATURES DROP TO THE UPPER 20S TO AROUND 30 FOR THE FIRST TIME THIS SEASON FOR MUCH OF THE AREA. FREEZE WARNINGS MAY BE NEEDED TOMORROW FOR SOUTHEASTERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE EXCEPTION WILL BE ALONG THE COAST WHERE TEMPERATURES WILL STAY IN THE MID TO UPPER 30S...THEREFORE FROST ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Nov 28, 12:10 PM EST, 1 hour 3 minutes before
GAZ087-088-099>101-114>116-137-138-SCZ040-042-281900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1210 PM EST FRI NOV 28 2003 ...A LINE OF SHOWERS WITH GUSTY WINDS TO 45 MPH WILL MOVE THROUGH THE AREA EARLY THIS AFTERNOON... A LINE OF SHOWERS DEVELOPING ALONG THE LEADING EDGE OF A STRONG COLD FRONT FRONT WILL MOVE THROUGH THE AREA EARLY THIS AFTERNOON. THE LINE WILL REACH LOCATIONS ALONG A REIDSVILLE TO METTER TO MILLEN BETWEEN 1230 PM AND 1 PM AND AN ALLENDALE TO NEWINGTON TO LUWOWICI LINE BETWEEN 1 PM AND 130 PM. BRIEF WIND GUSTS TO 45 MPH AS WELL AS A FEW RUMBLES OF THUNDER WILL ACCOMPANY THESE SHOWERS AS THEY MOVE RAPIDLY NORTHEAST AT 40 TO 45 MPH. RESIDENTS ACROSS INLAND SOUTHEAST GEORGIA AS WELL AS ALLENDALE AND HAMPTON COUNTIES IN SOUTHEAST SOUTH CAROLINA SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS THIS AFTERNOON. BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES.
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.